Texas, 2004Strong Wind in Texas, June 21, 2004
June 21, 2004 · NWS EPZ · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 21, 2:20 PM MST, 5 hours 10 minutes earlier.
Area forecast discussion, Jun 21, 2:20 PM MST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM
320 PM MDT MON JUN 21 2004
SYNOPSIS...
A COOL FRONT WILL PUSH WEST ACROSS THE AREA TUESDAY
MORNING...INCREASING THE MOISTURE AND COOLING TEMPERATURES SOME. THIS
WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP. THE MOISTURE WILL
PERSIST INTO WEDNESDAY FOR ANOTHER ROUND OF SCATTERED THUNDERSTORMS.
THUNDERSTORMS SHOULD BECOME ISOLATED ON THURSDAY AS WEST WINDS AT THE
SURFACE DEVELOP AND BEGIN TO DRY THE AREA OUT. FRIDAY WILL BE MOSTLY
SUNNY AT DRY WESTERLIES PERSIST.
DISCUSSION...
COOL FRONT NOW INTO FAR NORTHEASTERN NEW MEXICO AND POISED TO MOVE
WEST ACROSS THE AREA OVERNIGHT TONIGHT. KEPT LOW POPS IN TONIGHT FOR
THE SOUTHERN CWA AS STORM MOTION COULD PUSH MEXICAN STORMS INTO OUR
AREA. WITH FRONT THROUGH MOST OF AREA BY TUESDAY MORNING...LOW LEVEL
MOISTURE SHOULD BE ABLE TO FIRE OFF FAIR AMOUNT OF THUNDERSTORMS
TUESDAY. THOUGH WEAK WIND SPEEDS THROUGH THE LAYER...PROG SOUNDINGS
SHOW DECENT DIRECTIONAL SHEAR AND CAPE PROFILES FOR SOME SUPER CELL
DEVELOPMENT. WEDNESDAY LOOKS LIKE A REPEAT AS LOW LEVEL MOISTURE
REMAINS IN PLACE.
MODELS DO SHOW WEST WINDS AT THE SURFACE BEGINNING TO ERODE THE
MOISTURE AWAY ON THURSDAY SO HAVE JUST KEPT ISOLATED WORDING IN. THE
EROSION OF MOISTURE LOOKS MORE COMPLETE ON FRIDAY SO LITTLE OR NO
CHANCE OF CONVECTION.
PRELIMINARY NUMBERS...
EL PASO UB 068/089 064/091 066 11322
ALAMOGORDO UB 066/088 061/089 061 01332
LAS CRUCES UB 065/087 061/089 062 01322
CLOUDCROFT UB 042/066 040/069 042 02332
TRUTH OR CONSEQUENCES UB 065/087 060/088 060 01322
SILVER CITY UB 057/083 053/084 053 02322
DEMING UB 065/088 061/089 060 11322
LORDSBURG UB 065/088 061/089 060 11322
SIERRA BLANCA UB 064/087 059/089 061 11332
.ELP WATCHES/WARNINGS/ADVISORIES...NONE
17 HEFNER
Hazardous weather outlook, Jun 21, 10:15 AM MST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX
1115 AM MDT MON JUN 21 2004
NMZ022>025-030>032-TXZ055-056-212300-
EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM-
SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHWEST DESSERT/BOOTHEEL NM-
SOUTHWEST MOUNTAINS/LOWER GILA REGION NM-
TULAROSA BASIN/SOUTHERN DESERT NM-
INCLUDING THE CITIES OF...ALAMOGORDO...DEMING...EL PASO...LAS
CRUCES...LORDSBURG...SILVER CITY...TRUTH OR CONSEQUENCES
1115 AM MDT MON JUN 21 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW
MEXICO AND FAR WEST TEXAS.
.DAY ONE...
EXPECT A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT ALONG THE
INTERNATIONAL BORDER OF SOUTHERN NEW MEXICO AND ALSO OVER FAR WEST
TEXAS.
.DAYS TWO THROUGH SEVEN...
MOISTURE WILL INCREASE ON TUESDAY AND WEDNESDAY...ALLOWING SCATTERED
THUNDERSTORMS TO DEVELOP. DRIER AIR MOVING IN ON THURSDAY AND FRIDAY
SHOULD DIMINISH THUNDERSTORM ACTIVITY BACK TO JUST A FEW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 21, 7:06 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
806 PM MDT MON JUN 21 2004
NMZ024-030>032-TXZ055-056-220504-
EL PASO TX-HUDSPETH TX-SOUTHERN DESERT NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHWEST DESSERT/BOOTHEEL NM-
TULAROSA BASIN/SOUTHERN DESERT NM-
INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO...
CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB...
LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO...
SIERRA BLANCA...SOCORRO...SUNLAND PARK AND UNIVERSITY PARK
806 PM MDT MON JUN 21 2004
THUNDERSTORMS SOUTHWEST OF EL PASO HAVE CREATED STRONG OUTFLOW WINDS
THAT HAVE GENERATED AREAS OF BLOWING DUST MOVING NORTH. EXPECT WIND
GUSTS UP 45 MPH AND REDUCED VISIBILITIES IN BLOWING DUST FOR THE NEXT
3 HOURS. BLOWING DUST CAN REDUCE VISIBILITY TO NEARLY ZERO IN A
SHORT PERIOD OF TIME. MOTORISTS SHOULD EXERCISE CAUTION AND SLOW DOWN
WHILE DRIVING ALONG INTERSTATE 10 AND OTHER MAJOR HIGHWAYS.
LUNDEEN
Strong Wind, El Paso
- When
- June 21, 7:30 PM MST to 8:30 PM MST
- Where
- El Paso forecast zone
- Measured
- 43 kt (49 mph) measured sustained
- Property damage
- $2,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
A strong outflow from a distant thunderstorm complex, with winds measured up to 49 mph, blew power lines down and caused minor roof damage in parts of El Paso.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 21, 2004$176 million · F1 · 79 events
- Rip Current in Guam, June 21, 20041 death · 1 event
- Tornado and Hail in Texas, June 21 to 22, 2004$3.8 million · F0 · 16 events
- Tornado and Hail in New Mexico, June 21, 2004$300,000 · F0 · 16 events
- Hail and Damaging Winds in Mississippi, June 21, 2004$70,000 · 1 in hail · 14 events
- Flash Flooding and Flooding in Oklahoma, June 21 to 24, 2004$50,000 · 1.75 in hail · 21 events
- Tornado and Flash Flooding in Texas, June 21, 2004$49,000 · F0 · 7 events
- Flash Flood in South Carolina, June 21, 2004$50,000 · 1 event
- Flash Flood in South Carolina, June 21, 2004$50,000 · 1 event
- Flash Flooding and Hail in Texas, June 21, 2004$20,000 · 1.75 in hail · 5 events
- Hail in Utah, June 21, 2004$24,000 · 0.01 in hail · 1 event
- Lightning Strike in Florida, June 21, 20042 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408739.